Steroids Helping Vision: Horrible Infusion Day

ms multiple sclerosis optic neuritis nerve palsy

Oh my, what a day… Going to keep this one short because I am EXHAUSTED! So let’s start with the good news first. The Prednisone I have been taking seems to have been helping my eyes. Today I have got to the point where I only get double vision if I look to my right. Everywhere else doesn’t really double but it’s still very blurry and sometimes doubles for a second if I move my eyes or head to quickly. Did just figure out that wearing my glasses with both lens exposed (was taping one for a while) lets me see so much more clearer than I have been able to see so wish I figured that out earlier today. Didn’t realize how much of my impairment was just fuzziness!

So yay for steroids but boo at the same time because I wanted to stay away from them but today I had my first of three infusions…Three 1,000mg  doses of Solu-Medrol to top off my oral steroid intake should clear up my vision but I have to say… My vision doubles so bad when I look to my right that I worry it’s not going to go away… Everywhere else in my vision has healed a great deal but when it comes to looking to my right NOTHING has changed…. Kind of worried… But at this point I can get around and I COULD take pictures if I needed to. I have a small job on Friday for some friends and at first I was worried I might not be able to do it but I know by Friday I’ll be just fine to get back behind the camera. Even if the right side of my vision doesn’t recover I should still be OK.Let’s see what a good nights rest does while the steroids really soak in haha. Fingers crossed!

But oh yeah, back to my horrible infusion experience… So the new infusion center I go to is really nice, everything is new, clean, shiny, and every chair has it’s own personal TV, love it! BUT…. But…. The one nurse I keep getting…. Man…. She is nice but…. I don’t know if she should be doing IV’s for people…. Every single time I get her she messes my IV up and has to stick me twice or dig the needle around under my skin trying to get the vein… No one has ever, EVER complained about my veins, just her, in fact, everyone always compliments my veins and “how nice they are” from a nurses perspective of course haha… So Today she sticks me in my right forearm, can’t get the vein so she digs around a bit. Good thing I have a high pain tolerance because it feels just like it sounds… Like someone is scraping a needle around under your skin bumping into things they shouldn’t be bumping into… Gives up on that one and grabs a new IV and this time goes for my inner elbow, now this vein is impossible to miss… It looks as thick as a pencil! I honestly do believe I could put my own IV in right there because it’s just the perfect vein. So in goes the needle! Got it! That was easy!

Nope.

Started pumping in the steroids and about 5 minutes later my arm was on fire, I mean horrible, horrible, burning all up my arm. I get the nurse’s attention and she check it out. “Uh-Oh, it’s infiltrating”. Great so the IV was not actually in the giant, thick, bulging, vein on my arm. Nope, that’s 7cc’s of Solu-medrol just subcutaneously floating around my arm, awesome! So finally she calls over who I shall call “The Elder Nurse”. Now she’s not old or anything but she always comes and fixes the mistakes in one try and in half the time. She breezes through it so I call her the Elder Nurse as she seems to be the best at the job haha. Now part of me feels bad because I get the feeling that all the other nurses knows that my nurse isn’t the best at what she does but than the part of me in pain remind myself that I am in fact ion pain because of her… So mixed feelings on that one.

Anyways, point of the story is, I got stuck 3 times today, had a needle dig around under my skin a bit, and experienced something that felt close to dipping my arm in gasoline and lighting it on fire for a few minutes. I only have three days of IV treatments this week! It was supposed to be an easy, kickback, quick, week but nope, today made up for the two days I am skipping and than some.

Haha thanks for reading…

OH YEAH! I ALMOST FORGOT! I was denied Disability today…
Yay… Matt = Screwed.

6 Responses to Steroids Helping Vision: Horrible Infusion Day

  1. Eric says:

    Did your neurologist set a limit to the amount of steroids you could take in a specific time range?
    I was under the impression that too much could be harmful.
    I was on two rounds of prednisone in 2 months before they said I would have to take a break from it. IV steroids were not an option because I had no insurance at the time.

    I don't recall reading anything about it here, but have you had any success with cannabis for muscle spasms? I have gone through multiple muscle relaxers with no success.
    I am starting Marinol tomorrow since my body reacts well to cannabis. It's not quite the same but it's worth a shot. Spasticity is a primary issue I live with every single day.

    Hope the eye issue straightens out.
    Similar issue appears to be a permanent residual affect from my double vision.

  2. Matt Allen G says:

    A limit on steroids? AT KAISER?? HAHAHA! When I asked how much Prednisone to take they said "Open your mouth and throw a handful at your face, how ever many makes it in there is how much you take." Haha thats not true of course but no they don't regulate it very well and for a lot of people too much can be bad, over time it can decrease your bone density but for Kaiser it's cheaper than giving me PROPER therapy!

    As far as Canibus no I have no personal experience as I don't feel I really need it but a lot of people who TRULY do need it (not just want to get high) say it helps with spastisity amazingly and I believe in it. Just got to try it because some people do react poorly but that goes for any medication right?

    And haha, I hope things "STRAIGHTEN OUT" with my eyes as well lol….

  3. Anonymous says:

    MATT:WHAT MEANS I WAS DENIED IN DISABILITY? WICH IS THE CRITERIA ? THIS IS SO WRONG! YOU NEED WEEKS TO REST , NO JOBS OR WORK USING YOUR VISION TOO MUCH:TV, PHOTOS, BLOG, FB. YOU NEED TIME TO SEE HOW THIS TREATMENT WILL HELP YOU.FRIDAY IS TOO SOON FOR YOU AND IT WILL COST TOO MUCH TO YOUR HEALTH.I´LL EMAIL YOU SOME TIPS- GUERRILLA TIPS-IF I CAN .BJS. DORIS.

  4. Matt Allen G says:

    Haha I was denied because I have been collecting disability too long for this year-term thing… So Because I was TOO disabled basically. And the eye thing is just from being in the heat, just a new lesion, new symptom, fun fun fun. As a write and photographer I cant get away from screens too often anyways haha.

  5. Lisa Emrich says:

    Ouch, I can attest that solumedrol subQ really does burn like crazy. Infiltrations stink. Sorry that you had a tough infusion today. I can sympathize with your experience. Hang in there for the next few days.

  6. Matt Allen G says:

    Haha thanks! Luckily they didnt let that nurse touch me again for the last few days hahA!

Leave a Reply

Your email address will not be published. Required fields are marked *